Alert archive / Oregon / Red Flag Warnings in 2017
Red Flag Warning 14, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Jul 31, 2017, 2:23 PM PDT. It took effect at Aug 1, 2017, 12:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2017, 2:23 PM PDT (21:23 UTC)
- In effect from
- Aug 1, 2017, 12:00 PM PDT
- Expired
- Aug 1, 2017, 10:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
012 WWUS86 KPDT 312123 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 223 PM PDT Mon Jul 31 2017 ...DRY AND UNSTABLE CONDITIONS EXPECTED TUESDAY AFTERNOON AND EVENING... ORZ610-611-011800- /O.NEW.KPDT.FW.W.0014.170801T1900Z-170802T0500Z/ East Slopes of Central Oregon Cascades-Deschutes National Forest - minus Sisters Ranger District- 223 PM PDT Mon Jul 31 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT TUESDAY FOR DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 610 AND 611... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from noon to 10 PM PDT Tuesday. * AFFECTED AREA...In Oregon...Fire weather zones 610 and 611. * TIMING...Tuesday afternoon and evening. * HAINES INDEX...6 or very high. * HUMIDITY...Minimums of 10 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
064 WWUS86 KPDT 011646 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 946 AM PDT Tue Aug 1 2017 ...DRY AND UNSTABLE CONDITIONS EXPECTED THIS AFTERNOON AND EVENING... ORZ610-611-020500- /O.CON.KPDT.FW.W.0014.170801T1900Z-170802T0500Z/ East Slopes of Central Oregon Cascades-Deschutes National Forest - minus Sisters Ranger District- 946 AM PDT Tue Aug 1 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 610 AND 611... * AFFECTED AREA...In Oregon...Fire weather zones 610 and 611. * TIMING...This afternoon and evening. * HAINES INDEX...6 or very high. * HUMIDITY...Minimums of 10 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
421 WWUS86 KPDT 012127 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 227 PM PDT Tue Aug 1 2017 ...DRY AND UNSTABLE CONDITIONS EXPECTED THROUGH WEDNESDAY EVENING... ORZ611-021800- /O.NEW.KPDT.FW.W.0015.170802T1900Z-170803T0500Z/ /O.CON.KPDT.FW.W.0014.000000T0000Z-170802T0500Z/ Deschutes National Forest - minus Sisters Ranger District- 227 PM PDT Tue Aug 1 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY AND UNSTABLE CONDITIONS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT WEDNESDAY FOR DRY AND UNSTABLE CONDITIONS... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from noon to 10 PM PDT Wednesday. * AFFECTED AREA...In Oregon...Fire weather zone 611. * TIMING...Through this evening, and for Wednesday afternoon and evening. * HAINES INDEX...6 or very high. * HUMIDITY...Minimums of 8 to 14 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ610-020500- /O.CON.KPDT.FW.W.0014.000000T0000Z-170802T0500Z/ East Slopes of Central Oregon Cascades- 227 PM PDT Tue Aug 1 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY AND UNSTABLE CONDITIONS... * AFFECTED AREA...In Oregon...Fire weather zones 610. * TIMING...Through this evening. * HAINES INDEX...6 or very high. * HUMIDITY...Minimums of 10 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
166 WWUS86 KPDT 020456 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 956 PM PDT Tue Aug 1 2017 ...DRY AND UNSTABLE CONDITIONS EXPECTED THROUGH WEDNESDAY EVENING... ORZ611-021300- /O.EXP.KPDT.FW.W.0014.000000T0000Z-170802T0500Z/ /O.CON.KPDT.FW.W.0015.170802T1900Z-170803T0500Z/ Deschutes National Forest - minus Sisters Ranger District- 956 PM PDT Tue Aug 1 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM PDT WEDNESDAY FOR DRY AND UNSTABLE CONDITIONS... ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR DRY AND UNSTABLE CONDITIONS... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from noon to 10 PM PDT Wednesday. * AFFECTED AREA...In Oregon...Fire weather zone 611. * TIMING...Through Wednesday evening. * HAINES INDEX...6 or very high. * HUMIDITY...Minimums of 8 to 14 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ610-020600- /O.EXP.KPDT.FW.W.0014.000000T0000Z-170802T0500Z/ East Slopes of Central Oregon Cascades- 956 PM PDT Tue Aug 1 2017 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR DRY AND UNSTABLE CONDITIONS... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 31, 2:20 PM PDT, 3 minutes earlier.
Area forecast discussion, Jul 31, 2:20 PM PDT, 3 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
220 PM PDT Mon Jul 31 2017
.SHORT TERM...Tonight through Thursday...Hotter weather is
expected through Thursday. An excessive heat advisory is in place
for lower elevations. All models continue to be consistent in
building upper level ridge northwest from Nevada to the eastern
Pacific west of WA/BC. Most areas have had a July with no
measurable rainfall and so soils and dryland vegetation have dried
out. The clear skies and dry air will promote maximum heating and
lead to temperatures not only well above normal, but approaching
or exceeding daily records, especially Wednesday and Thursday.
Will continue to have a slight chance for thunderstorms this
evening for southern Crook, Deschutes, and Grant counties.
Satellite shows cumulus developing over Lake and Klamath counties.
It is possible these could develop into thunderstorms and move
north into the aforementioned areas during the next several hours.
.LONG TERM...Thursday Night through Monday...An strong upper level
ridge will be over WA and OR Thursday night and Friday. This will
keep dry, mostly clear and very hot conditions over the area. Heat
Advisories are now in effect for the lower valleys/basins through
Friday. The Heat Advisories may be extended through Saturday. Daily
record high temperatures are possible at some locations. The heat
will probably peak on Friday with highs in the mountains mainly 90s
to 102 and over 100 elsewhere. Daytime highs will decrease a few
degrees each day, but still remain above normal through the long
term period. Overnight lows will mainly in the 60s valleys and 50s
and lower 60s mountains.
Weak disturbances may undercut the ridge Saturday and Sunday. These
disturbances will increase the available moisture and instability.
There will definitely be buildups over the mountains, but there may
not be enough moisture to produce thunderstorms. Despite the high
uncertainty I included a slight chance of thunderstorms over the
mountains Sunday and Monday. The weaker ridge will produce slightly
less subsidence and more cloud cover. These effects will allow the
temperatures to slowly decrease Saturday through Monday. 76
&&
.AVIATION...18Z TAFS...Mostly clear skies and light terrain-driven
winds will continue for the next 24 hours. Smoke from a large
wildfire near Mabton may cause smoke aloft at KPSC today. Smoke from
fires in northern CA may cause periods of haze or smoke aloft at
KBDN and KRDM as well. During the late afternoon and evening hours
cumulus build ups are expected over the mountains of Central Oregon.
This will bring few-sct clouds between 12-15 kft agl near KBDN and
KRDM...mainly debris clouds from convection to the south. 76
&&
.FIRE WEATHER...Isolated thunderstorms will be possible across the
Central Oregon highlands through early this evening. Lightning
coverage will be insufficient for any warnings. Instability will
increase as the heat builds across the region, with Haines Index of
6 likely across the east slopes of the Oregon Cascades Tuesday
afternoon/evening. With RH values low, a Red Flag Warning will be
issued for zones 610 and 611. Additional warnings may be necessary
through the remainder of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 63 100 64 102 / 0 0 0 0
ALW 68 102 70 103 / 0 0 0 0
PSC 60 102 63 104 / 0 0 0 0
YKM 64 102 69 104 / 0 0 0 0
HRI 63 102 64 104 / 0 0 0 0
ELN 61 100 66 101 / 0 0 0 0
RDM 55 99 56 102 / 10 0 0 0
LGD 55 97 55 99 / 0 0 0 0
GCD 61 99 61 100 / 10 0 0 0
DLS 68 103 72 105 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning from noon to 10 PM PDT Tuesday for ORZ610-611.
Heat Advisory from noon Wednesday to 8 PM PDT Friday for ORZ041-
044-507.
WA...Heat Advisory from noon Wednesday to 8 PM PDT Friday for WAZ024-
026>029.
&&
79/76/76The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:35 AM PDT | Heat Advisory | PDT | Gilliam, Grant, Jefferson, Morrow, Sherman, Umatilla and 2 more | 5 days |
Nearby
Red Flag Warnings in Oregon, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.